MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER SST II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER SST II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366882
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: bd had not received samples or photos for investigation.Therefore, 20 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ ii advance plus blood collection tubes there was underfill or low draw of a tube with blood.This event occurred twice.The following information was provided by the initial reporter: translated to english.The customer stated: "nurse was unable to draw blood from a patient due to fact that the tubes were not filling.She tried with 2 tubes from the same lot, but it still did not work.The nurse said she was able to find a great vein but the suction of the tube was not working.Once she realized she wasn¿t going to get blood into the second tube, she took the needle out of the patients arm and blood gushed down his arm ensuring that she did have a great vein.She strongly believes it is the function of the tubes.The last nurse also believed it was the function of the tubes.".

Brand Name
BD VACUTAINER SST II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key11379899
Report Number9617032-2021-00193
Device Sequence Number3996470
Product Code JKA
UDI-Device Identifier50382903668828
UDI-Public50382903668828
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number366882
Device Catalogue Number366882
Device Lot Number0157868
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1